Ischemic Colitis Associated With Naratriptan and Oral Contraceptive Use

Authors

  • James A. Charles MD,

  • Patrick M. Pullicino MD, PhD,

  • Paul M. Stoopack MD,

  • Yogini Shroff MD


  • From the New Jersey Medical School, Neurosciences, Newark, NJ (Charles); New Jersey Medical School, Neurosciences, Newark, NJ (Pullicino); Christ Hospital, Medicine, Jersey City, NJ (Stoopack); and Christ Hospital, Pathology, Jersey City, NJ (Shroff).

Address all correspondence to James A. Charles, New Jersey Medical School, 185 S. Orange Ave., H-506, Newark, NJ 07103, USA.

Abstract

Ischemic colitis has not been reported in association with naratriptan therapy. We describe the occurrence of ischemic colitis in a patient who was treated with abortive doses of naratriptan for migraine and was also taking long-term oral contraceptives. Concurrent use of naratriptan and oral contraceptives should probably be avoided.

Ancillary